Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


am i being unrealistic, what do your patients do?
Oct 15, 2003

Dr. Young,

Two years ago I came down with it. To this date I have been able to do fine with all the effects give or take some recurrent allergy problems and now what is bothering me the most is that my vains on my top part of my head if protruding against my skull, noticeable to myself. I was wondering with treatment is it realistic for me to go on through law school and make a successful career or should i consider another job due to prognosis. Due your patients even who have this thing since early childhood resort to taking alternative career plans due to their status, or can you go on and live a normal life? Sorry, also for the second part of my questions, is this common to have veins protruding in the forehead on right and left side and is their any way to reverse this without actually taking meds yet? Any advice, im all ears literally. Thank you for all your wisdom! Keep up YOUR STANDARD OF EXCELLENCE AS USUAL WHICH IS THE BEST!!!

Most Thankfully,

Distressed Little Law Candidate

Response from Dr. Young

Dear Distressed-

Thank you for your post and comments.

First, sorry to hear about your situation. Know that my patients (even those with once advanced AIDS) are able to continue to live their lives, continue their careers-- even go on to professional- or graduate school. The standard of care and standard quality of life experience for patients (at least US patients) is excellent, and I can't see any reason why someone who is currently healthy and living with HIV infection cannot achieve these goals. As I always recommend, make sure that you identify and partner with a qualified HIV care provider, get regular follow up clinic and lab visits-- this should push the odds in your favor of having a great long-term outcome. (By the way, if you've been infected about 2 years, a recent change in resistance testing guidelines now recommends getting this done-- something that I've supported for some time; so you might mention this to your doctor.)

As for veins on the top of your head, I don't recognize this as a typical manifestation of body fat changes (lipodystrophy) associated with HIV-- I might ask if you have a greater prominence of veins on other parts of your body- having fat thinning on the arms,legs or face is a more typical feature of lipo. If not, then I'd have to think that this is likely not to be HIV related, but perhaps just the way that your genes have you "wired" (I often will ask my patients if they look more or less like their parents or grandparents).

Good luck and good health. Thanks for reading. BY



Previous
Meds and Still going strong
Next
medical marijuana as treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement